Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 23, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 15, 2008, 7:23 PM EDT for Jenkins County, Screven County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 7:23 PM EDT (23:23 UTC)
- Expired
- Mar 15, 2008, 8:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:36 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 152324
SVRCHS
GAC165-251-160030-
/O.NEW.KCHS.SV.W.0023.080315T2323Z-080316T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
WEST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 830 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTHWEST OF HERNDON...OR ABOUT 15 MILES SOUTHWEST OF
WAYNESBORO...MOVING EAST SOUTHEAST AT 55 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
HERNDON...
PERKINS...EMMALANE...
MILLEN...
SCARBORO...
WOODCLIFF...ROCKY FORD...
THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3286 8214 3292 8208 3293 8198 3271 8163
3263 8194 3277 8215 3279 8214 3279 8215
3284 8215
TIME...MOT...LOC 2323Z 286DEG 50KT 3296 8216
$$1 follow-up statement
000
WWUS52 KCHS 160000
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT SAT MAR 15 2008
GAC165-251-160030-
/O.CON.KCHS.SV.W.0023.000000T0000Z-080316T0030Z/
JENKINS GA-SCREVEN GA-
800 PM EDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WEST CENTRAL SCREVEN AND JENKINS COUNTIES...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 18 MILES WEST OF HERNDON...OR ABOUT 17 MILES NORTH OF
SWAINSBORO...MOVING EAST AT 65 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BUTTS...
EMMALANE...HERNDON...MILLEN...PERKINS...ROCKY FORD...SCARBORO AND
WOODCLIFF.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8214 3292 8208 3293 8198 3271 8163
3263 8194 3277 8215 3279 8214 3279 8215
3284 8215
TIME...MOT...LOC 0000Z 280DEG 82KT 3280 8234
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:21 PM EDT, 2 minutes earlier.
Area forecast discussion, Mar 15, 7:21 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
721 PM EDT SAT MAR 15 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE REGION
MONDAY AND TUESDAY. ANOTHER SYSTEM IS POSSIBLE TOWARD MID
WEEK...FOLLOWED BY A RETURN OF HIGH PRES BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PER COORDINATION WITH SPC...EXPANDED PDS TORNADO WATCH SOUTH INTO
ALL SE SC COUNTIES AND INTO SE GA COUNTIES NORTH OF I-16.
AS OF EARLY SATURDAY EVENING...MULTIPLE SUPERCELLS WERE
PUSHING INTO TORNADO WATCH AREA. SCENARIO CONTINUES TO APPEAR
DANGEROUS...WITH A POTENTIAL FOR SIGNIFICANT TORNADOES...VERY
LARGE HAIL PERHAPS REACHING GOLF BALL SIZE OR LARGER...AND
STRONG/DAMAGING WIND GUSTS EXCEEDING 70 MPH THIS EVENING.
HAIL....
SIGNIFICANT COOLING WITH HEIGHT ABOVE A LOW LVL INVERSION AND
ROTATING UPDRAFTS FAVOR LARGE HAIL THIS AFTERNOON. DRY AIR ALOFT
HAS CONTRIBUTED TO STEEP MID LVL LAPSE RATES AROUND
-7.5C...ALLOWING TEMPS TO COOL TO -17C AT THE 500MB. COOLING OF
THIS SIGNIFICANCE HAS CONTRIBUTED TO LARGE AMOUNTS OF CAPE...404
J/KG...IN THE HAIL GROWTH ZONE. WITH CAPE VALUES OF THIS MAGNITUDE
AND WBZ HEIGHTS AND FREEZING LVLS OF 8K FT AND 10.5K FT
RESPECTFULLY...HAIL OF 1 TO 2 INCHES IN DIAMETER IS NOT OUT OF THE
QUESTION FOR SEVERAL AREAS...AND HAD ALREADY BEEN OCCURRING
UPSTREAM SATURDAY AFTERNOON.
WIND....
TREMENDOUS DAMAGING DOWNBURST/MICROBURST POTENTIAL EXISTS WITH
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING...AS A LOW
PRESSURE SYSTEM CONTINUES TO TRACK EAST NORTHEAST THIS AFTERNOON
AND DEVELOPMENT ENHANCES. DRY MID LVL AIR ASSOCIATED WITH AN
INVERSION WILL ENHANCE EVAPORATIONAL COOLING DURING THUNDERSTORM
ACTIVITY AND PROMOTE STRONG DOWNBURST POTENTIAL...LEADING TO
POTENTIALLY DAMAGING STRAIGHT LINE WINDS. DCAPE VALUES AROUND 750
J/KG SUGGEST DOWNBURST POTENTIAL AS WELL...ESPECIALLY DURING
HEAVIER THUNDERSTORM ACTIVITY. ADDITIONALLY TO SOUNDING DATA...THE
EFFECTS OF DRY AIR ARE CURRENTLY SEEN UPSTREAM AS THE MCS
CONTINUES TO PUSH INTO THIS DRYER AIR AND IS BEGINNING TO BREAK UP
INTO MORE DISCRETE TYPE CELLS.
OUTSIDE THUNDERSTORMS...STRONG/PERSISTENT PRESSURE FALLS N/NW OF
THE REGION WILL SUPPORT SW WINDS SUSTAINED 25-35 MPH WITH GUSTS TO
AT LEAST 40 MPH THROUGH THIS EVENING. THUS...ISSUED A WIND
ADVISORY FOR ALL COUNTIES UNTIL 11 PM.
TORNADOES....
REGION OF 0-1 KM STORM RELATIVE HELICITY 300-500 M2/S2 WAS FOLLOWING
IMPRESSIVE SUPERCELLS TOWARD TORNADO WATCH 120. THUS...THE
POTENTIAL EXISTS FOR SIGNIFICANT TORNADOES THIS EVENING.
LFCS/LCLS BELOW 1000M TO BE INCORPORATED IN THUNDERSTORM
UPDRAFTS.
SIGNIFICANT DRY AIR IS SWEEPING IN FROM THE SOUTHWEST AS SEEN IN WATER
VAPOR IMAGERY. AT THIS POINT...HAVE MAINTAINED CHANCE POPS FOR
STRONG THUNDERSTORMS ACROSS MAINLY THE NORTHERN TWO THIRDS OF THE
FORECAST AREA BEGINNING LATE THIS AFTERNOON/EARLY EVENING AND
CONTINUING UNTIL AROUND MIDNIGHT. ALL THE INGREDIENTS FOR
ORGANIZED SUPER CELLS AND BOW ECHOES CONTINUE TO BE
EVIDENT...INCLUDING AMPLE INSTABILITY...STRONG WIND PROFILE AND
SHORTWAVE ENERGY. WILL CONTINUE TO MONITOR THE SOUTHERN END OF THE
MCS ACROSS UPSTATE SC AND NC FOR FURTHER ENHANCEMENT...AS
DEVELOPING STORMS ALONG THE TRAILING LINE MAY CARRY THE BEST
POTENTIAL FOR SEVERE WEATHER ACROSS THE CHS FORECAST AREA.
LOW PRESSURE SYSTEM WILL QUICKLY EXIT THE MID ATLANTIC COAST
OVERNIGHT...WITH THE ASSOCIATED COLD FRONT PASSAGE BY 12Z SUNDAY.
HAVE ENDED ALL PRECIP/TSTM CHANCES BEFORE DAYBREAK SUNDAY. BREEZY
CONDITIONS WILL PERSIST TONIGHT WHILE A STRONG LOW LEVEL JET
PASSES OVER THE REGION.
LAKE WINDS...A LAKE WIND ADVISORY WILL BEGIN EARLY THIS EVENING...AS
THE LOW LEVEL JET INCREASES WITH COLD FRONTAL PASSAGE TONIGHT.
SOUTHWEST WINDS WILL SURGE UP TO 20 KT OVER THE LAKE...WITH GUSTS
UP TO 25 KT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
DEPARTING COLD FRONT. NO SIGNIFICANT COLD ADVECTION IS EXPECTED
BEHIND THE FRONT ON SUNDAY. RAPIDLY DRYING CONDITIONS WILL ALLOW
FOR FULL SUNSHINE BY THE AFTERNOON. SUNNY SKIES COMBINED WITH SOME
DOWNSLOPE FLOW WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE LOWER
70S NORTH TO THE MID 70S SOUTH. WINDS WILL REMAIN BREEZY WITHIN AN
ENHANCE PRESSURE GRADIENT BETWEEN THE LOW SYSTEM OFFSHORE AND THE
HIGH PRESSURE TO THE WEST.
LAKE WINDS...LOW LEVEL JET WILL DECREASE SUNDAY MORNING...THUS
LAKE WIND ADVISORY WILL EXPIRE BY NOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SPRAWLING HIGH PRESSURE CENTERED WELL NORTH OF THE REGION WILL
PROVIDE TRANQUIL CONDITIONS THROUGH TUESDAY. ANOTHER LOW PRESSURE
WILL PASS NW OF THE REGION AND WILL PULL A COLD FRONT THROUGH THE
AREA AROUND MIDWEEK. UPPER RIDGING ALONG THE SE COAST SHOULD LIMIT
PRECIP POTENTIAL WITHIN THE WAA REGIME IN ADVANCE OF THIS SYSTEM
TUESDAY/TUESDAY NIGHT...THUS LIMITED THE CHANCE FOR SHOWERS/
THUNDERSTORMS TO WEDNESDAY/WEDNESDAY NIGHT. ALSO...IF THE COLD FRONT
AND ASSOCIATED CONVECTION IS DELAYED UNTIL LATER WEDNESDAY...
TEMPERATURES COULD PUSH TO AROUND 80F AT MANY INLAND LOCATIONS.
THEN...LATEST TRENDS SUGGEST THAT THE COLD FRONT AND ASSOCIATED
MOISTURE WILL HAVE CLEARED THE REGION BY THURSDAY...WITH HIGH
PRESSURE THE MAIN FEATURE INTO NEXT WEEKEND.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
PRIOR TO THE ONSET OF THUNDERSTORMS...LOW LEVEL MOISTURE WILL
SUPPORT OCCASIONAL MVFR CIGS...WHILE S WINDS WILL INCREASE TO GUST
TO AT LEAST 25 KT. THEN...POTENTIAL FOR THUNDERSTORMS APPEARS
GREATEST AT KCHS AFTER 21Z. HOWEVER...UPSTREAM THUNDERSTORMS HAD
YET TO DEVELOP EARLY SATURDAY AFTERNOON...THUS THE 18Z KCHS WILL
ONLY INCLUDE VCTS BETWEEN 21Z AND 02Z...WHILE THE KSAV TAFS WILL
ONLY INCLUDE A MENTION OF CBS DURING THAT SAME GENERAL TIME FRAME.
ANTICIPATE AMENDMENTS...PERHAPS ADJUSTING FORECASTS
SIGNIFICANTLY...AS NEAR TERM CONVECTIVE TRENDS BECOME EVIDENT THIS
AFTERNOON/EVENING. THEN...A COLD FRONT WILL PASS THROUGH THE
REGION BY AROUND 6Z...BRING CLEARING SKIES AND A PERIOD OF LOW
LEVEL WIND SHEAR. WINDS WILL THEN TURN TO THE NORTH SUNDAY AS
HIGH PRESSURE BUILDS INTO THE REGION.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED SUN
THROUGH TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED WITH
THE NEXT STORM SYSTEM. VFR CONDITIONS WILL RETURN FOR THE END OF
THE WEEK.
&&
.MARINE...
S/SW WINDS CONTINUE TO ACCELERATE IN RESPONSE TO PERSISTENT/STRONG
PRESSURE FALLS INLAND. CONTINUED THE GALE WARNING FOR CHS HARBOR
UNTIL 11 PM...AND UPGRADED SCAS TO GALE WARNINGS FOR ALL COASTAL
WATERS OUTSIDE THE HARBOR UNTIL 4 AM. POST COLD FROPA WINDS MAY
DIMINISH BELOW GALE FORCE...BUT CONFIDENCE REMAINS LOW IN THIS
TIMING...AS THE DEEPENING SURFACE LOW MAY CONTINUE TO SUPPORT
GALE FORCE GUSTS INTO SUNDAY MORNING.
CONDITIONS WILL GRADUALLY IMPROVE SUNDAY MORNING...AND ALL
ADVISORIES FOR THE NEARSHORE WATERS WILL END BY NOON. OFFSHORE
GEORGIA MAY SEE MARGINAL SCA CONDITIONS INTO THE AFTERNOON
HOURS...MAINLY IN SEAS.
AFTER A LULL IN WINDS/SEAS SUNDAY EVENING...12Z GUIDANCE CONTINUES
TO INSIST THAT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ON THE
S/SE PERIPHERY OF THE SPRAWLING HIGH PRESSURE BUILDING DOWN THE
COAST...AND SCA WINDS/SEAS WILL LIKELY REDEVELOP ACROSS THE OUTER
GEORGIA WATERS OVERNIGHT. ACROSS NEARSHORE WATERS...NE WINDS 15-20
KT AND SEAS 3-5 FT WILL ALSO BECOME COMMON. THEN...THESE ELEVATED
WINDS/SEAS WILL PERSIST THROUGH MOST/ALL OF MONDAY...BEFORE HIGH
PRESSURE BECOMES CENTERED CLOSER TO THE COASTAL WATERS.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA THRESHOLDS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THEN...S WINDS WILL SURGE INTO THE WATERS
AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BECOME COMMON...AND GALES CANNOT BE RULED OUT.
THEN...WINDS WILL SHIFT TO THE WEST WEDNESDAY NIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS SHOULD TAPER OFF THURSDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR GAZ087-088-099>101.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR SCZ040-042>045-047>051.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ040-042>045-
047>051.
MARINE...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR AMZ330-350-352.
GALE WARNING UNTIL 4 AM EDT SUNDAY FOR AMZ350-352-354-374.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ330.
&&Hazardous weather outlook, Mar 15, 6:03 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 603 PM EDT SAT MAR 15 2008 GAZ114>119-137>141-161000- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 603 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT ACROSS SOUTHEAST GEORGIA...TO THE SOUTH OF INTERSTATE 16 UNTIL MIDNIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-161000- BERKELEY- 603 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ350-352-354-374-161000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 603 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS MAY AFFECT THE COASTAL WATERS...ESPECIALLY NORTH OF THE SAVANNAH RIVER...UNTIL 1 AM TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS EXCEEDING 50 KNOTS AND LARGE HAIL. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. GALES...STRONG WINDS WILL CONTINUE OVER THE WATERS AHEAD OF A COLD FRONT TONIGHT AND WILL REMAIN HIGH IN THE WAKE OF THE FRONT LATE INTO EARLY SUNDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE BEYOND 10 NM FROM SHORE TONIGHT INTO EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-SCZ047-048-051-161000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-BEAUFORT- COASTAL JASPER- 603 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...AN INTENSIFYING LOW PRESSURE SYSTEM... AN APPROACHING COLD FRONT AND A POTENT UPPER LEVEL DISTURBANCE WILL COMBINE WITH STRONG WIND FIELDS AND AN UNSTABLE AIR MASS TO SUPPORT A SIGNIFICANT OUTBREAK OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND TORNADOES...UNTIL MIDNIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ049-161000- COASTAL COLLETON- 603 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ040-042>044-050-161000- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-CHARLESTON- 603 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-161000- CHARLESTON HARBOR- 603 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 15, 5:38 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 538 PM EDT SAT MAR 15 2008 SCZ043-044-152230- DORCHESTER-INLAND COLLETON- 538 PM EDT SAT MAR 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 630 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR ABOUT 11 MILES NORTH OF WALTERBORO...MOVING EAST AT 40 MPH. AREAS IN AND AROUND CANADYS...COLLETON...DORCHESTER...HARLEYVILLE... PADGETTS...REEVESVILLE...RIDGEVILLE...ROUND O...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 15, 6:29 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 629 PM EDT SAT MAR 15 2008 GAZ088-SCZ040-042-152315- ALLENDALE-HAMPTON-SCREVEN- 629 PM EDT SAT MAR 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 715 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 40 TO 45 MPH. THIS STORM WAS LOCATED NEAR ALTMAN...OR ABOUT OVER SYLVANIA...MOVING NORTHEAST AT 50 MPH. AREAS IN AND AROUND ESTILL...FURMAN...SCOTIA...ALTMAN...CAPTOLO... HUNTERS AND SYLVANIA WILL BE IMPACTED THROUGH 715 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 5:45 PM EDT | Wind Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 5 hr |
| Mar 15, 6:41 PM EDT | Tornado Warning | CHS | Jenkins, Screven | 64 min |
| Mar 15, 7:45 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.